EconPapers    
Economics at your fingertips  
 

An odd property of the sample median

J. Cabrera, G. Maguluri and Kamini Singh ()

Statistics & Probability Letters, 1994, vol. 19, issue 4, 349-354

Abstract: It is observed that the sample median for the even sample size n = 2m is superior to the sample median with n = 2m + 1. A slight modification in the definition of the sample medain for the odd sample size is suggested, which eliminates this odd property.

Keywords: Efficiency; median; second; order; asymptotics; quasimedian (search for similar items in EconPapers)
Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0167-7152(94)90188-0
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:19:y:1994:i:4:p:349-354

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:stapro:v:19:y:1994:i:4:p:349-354